INDIANAPOLIS (WXIN) — The FDA is urging parents to tell their children about the dangers of drug abuse amid recent social media trends involving medicine.
In a recent trend, the FDA said people are encouraged to cook chicken in NyQuil or another over-the-counter cough and cold medicine, presumably to eat. Although the challenge may seem silly and unappetizing, it can also be very dangerous.
The FDA has said that boiling a drug can make it much more concentrated and change its properties in other ways. Even if you don’t eat the chicken, inhaling the fumes while cooking could cause high levels of the drug to enter your body and possibly injure your lungs.
Another TikTok challenge involving medicine turned out to be deadly. In the challenge, people were encouraged to take high doses of diphenhydramine to try to induce hallucinations. This drug is sold in many products, including some under the brand name Benadryl.
The challenge was blamed for the hospitalization of at least three teenagers from Texas in May 2020 as well as the death of a 15-year-old girl from Oklahoma in August 2020.
The FDA urges parents to keep over-the-counter and prescription drugs out of reach of children and locked away to prevent accidental overdose. They should also sit down with their children to discuss the dangers of drug abuse and how social media trends can cause real, sometimes irreversible damage.
If you think your child has taken too much medicine and is hallucinating, cannot be woken up, has had or is having a seizure, is having difficulty breathing, collapsed, or showing other signs of drug abuse, call 911 for immediate medical attention. warning warning. Or contact the poison control center at 1-800-222-1222 or online.
If you have a question about any drug, including an over-the-counter drug, call your health care provider, pharmacist, or the FDA.
#FDA #TikTok #challenges #involving #medicine #recipe #danger